Dr. Stefan Ovidiu Tohaneanu

Department of Mathematics
University of Idaho
875 Perimeter Drive MS 1103, Moscow, ID 83844-1103
tel: (208) 885-6234

2013-present: Assistant Professor, University of Idaho
2010-2013: Postdoctoral Fellow and Assistant Professor, The University of Western Ontario (Advisor Dr. Graham Denham)
2007-2010: Visiting Assistant Professor, University of Cincinnati
2002-2007: Graduate Teaching Assistant, Texas A&M University

Ph.D., Mathematics, Texas A&M University, 2007 (Advisor Dr. Hal Schenck)
M.S., Mathematics (Analysis), University of Bucharest, 2001
M.S., Mathematics (Algebra), University of Bucharest, 1999
B.S., Mathematics, University of Bucharest, 1997

Fall 2013 I am teaching MATH 330: Linear Algebra. Students, please check blackboard for detailed information.

My research interest are in Commutative Algebra with applications to Combinatorics, Discrete Geometry, Algebraic Geometry, Coding Theory or Spline Approximation. Please click this link for a detailed CV.

This is the list of my publications:

  1. Finding inverse systems from coordinates
    J. Algebra, to appear.
  2. Modular decomposition of the Orlik-Terao algebra of a hyperplane arrangement (with G. Denham and M. Garrousian)
    Annals of Combinatorics, to appear.
  3. Homology of homogeneous divisors (with A. Simis)
    Israel J. Math., to appear.
  4. A commutative algebraic approach to the fitting problem
    Proc. Amer. Math. Soc., to appear.
  5. From Splines Approximation to Roth's Equation and Schur Functors (with J. Minac)
    Manuscripta Math.,142(1) (2013), 101-126.
  6. On freeness of divisors on P^2
    Communications in Algebra, 41(8) (2013), 2916-2932.
  7. Growth of the ideal generated by a quadratic multivariate function over GF(3) (with T. Hodges, J. Ding, V. Kruglov, D. Schmidt)
    J. Algebra Appl., 12 (2013), 1250219-1 to 23.
  8. Bounding invariants of fat points using a Coding Theory construction (with A. Van Tuyl)
    J. Pure Appl. Algebra, 217(2013), 269-279.
  9. The minimum distance of sets of points and the minimum socle degree
    J. Pure Appl. Algebra 215(2011), 2645-2651.
  10. On the De Boer-Pellikaan method for computing minimum distance
    J. Symbolic Computation 45(2010), 965-974.
  11. A computational criterion for the supersolvability of line arrangements
    Ars Combinatoria (2009), in press, 5 year backlog.
  12. Lower bounds on minimal distance of evaluation codes
    Appl. Algebra Eng. Commun. Comput. 20(5-6)(2009), 351-360.
  13. The Orlik-Terao algebra and 2-formality (with H. Schenck)
    Math. Res. Lett. 16(1)(2009), 171-182.
  14. Freeness of Conic-Line Arrangements in P^2 (with H. Schenck)
    Commentarii Mathematici Helvetici 84 (2009) 235-258.
  15. Mutant Grobner basis algorithm (with J. Ding, D. Cabarcas, D. Schmidt and J. Buchmann)
    Proceedings of the 1st international conference on Symbolic Computation and Cryptography, Beijing, LMIB, pp. 16-22 (2008).
  16. Topological criteria for k-formal arrangements
    Beitrage zur Algebra und Geometrie 48(1)(2007), 27-34.
  17. Smooth planar r-splines of degree 2r
    J. Approx. Theory 132(2005), 72-76.